MAUDE Adverse Event Report: SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-88MM RAD/16H; SURGICAL IMPLANT TEMPLATE, REUSABLE

SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-88MM RAD/16H; SURGICAL IMPLANT TEMPLATE, REUSABLE
Catalog Number 03.100.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 1 of 2 for (b)(4).It was reported by the customer in colombia that during an unknown orthopedic surgery on (b)(6) 2022, it was observed that the moment the specialist maneuvers the template device to mold it onto the patient's bone, it easily split.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) bend-templ f/lowprofile3.5 recopl-curved device.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.100.036, lot: 220p968, manufacturing site: jabil bettlach, release to warehouse date: 06 september 2021.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the bend-templ f/lowprofile3.5 recopl-curved was broken in several pieces.While a root cause cannot be determined for the reported issue, it is possible that the plate was bent in an inappropriate direction leading to the breakage.The pelvic implants and instruments surgical technique was reviewed.Following statement was found: "precaution: reverse bending or use of the incorrect instrumentation for bending may weaken the plate and lead to premature plate failure (e.G.Breakage).Do not bend the plate beyond what is required to match the anatomy." a dimensional inspection for the bend-templ f/lowprofile3.5 recopl-curved was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the bend-templ f/lowprofile3.5 recopl-curved would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: - curved bending template 3.5mm lp curved recon plate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-88MM RAD/16H
Common Device Name
SURGICAL IMPLANT TEMPLATE, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14250284
Report Number8030965-2022-02819
Device Sequence Number14713212
Product Code HWT
UDI-Device Identifier07611819796799
UDI-Public07611819796799
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.036
Device Lot Number220P968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer06/02/2022
06/23/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/09/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BEND-TEMPL F/LOWPROFILE3.5 RECOPL-CURVED
Patient SexUnknown